West Virginia, 2008

Flash Flood in West Virginia, September 27, 2008

September 27, 2008 · NWS LWX · 1 event in 1 county or zone

The combination of an unstable atmosphere along with plenty of moisture triggered showers and thunderstorms on September 27th. Some thunderstorms produced heavy rain in short periods of time, resulting in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

The combination of an unstable atmosphere along with plenty of moisture triggered showers and thunderstorms on September 27th. Some thunderstorms produced heavy rain in short periods of time, resulting in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 27, 2:09 PM EST, 5 hours 16 minutes earlier.

Area forecast discussion, Sep 27, 2:09 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT SAT SEP 27 2008

.SYNOPSIS...
UPPER LOW WILL LIFT OUT SUNDAY...LEAVING MODERATE HIGH PRES OVER
THE REGION THROUGH MONDAY. A COLD FRONT WILL PASS THROUGH LATE
TUE. BEHIND THAT SIG COOLER AIR AND HIGH PRES WILL MOVE IN FOR THE
REST OF THE WEEK.
&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR LOOP SHOWS AN UPPER BEGINNING TO FILL AND LIFT NORTHWARD
OVER THE APPALACHIANS AHEAD OF A SHORTWAVE TROUGH APPROACHING THE
WESTERN GREAT LAKES. ACARS 400-250MB WIND OBSERVATIONS REVEAL
MAJORITY OF 50-80KT JET ASSOCIATED WITH NEARBY UPPER LOW IS ION THE
NORTHEAST PORTION OF THE CIRCULATION...APPROACHING THE MEAN
WESTERLIES ACROSS SOUTHERN CANADA. 11Z SURFACE ANALYSIS PLACED A
1011MB OCCLUDED CYCLONE NEAR ASHEVILLE. THE WARM FRONT HAS MOVED
INLAND AND IS NOW ROUGHLY ALONG THE INTERSTATE 95 CORRIDOR...THEN
NORTHEAST OFF THE JERSEY COAST. THE COLD FRONT EXTENDS WELL OFFSHORE
OF THE CAROLINAS. THE NEXT COLD FRONT WAS CROSSING THE WESTERN GREAT
LAKES AND MIDWEST.

POSITION OF THE WARM/COASTAL BOUNDARY AND THE SOUTH-NORTH DRYSLOT
ROTATING NORTHWARD WILL HELP DELINEATE CONDITIONS THROUGH THE
EVENING. TO THE WEST...A CLOUDIER/ELEVATION FOG AND COOLER REGIME
WILL REMAIN IN PLACE WITH SCATTERED TO NUMEROUS SHOWERS UNDER THE
UPPER LOW. FURTHER EAST...BREAKS IN LOWER CLOUDS SHOULD LEAD TO LOW
TO MODERATE DESTABILIZATION...AND THE DEVELOPMENT OF MORE VIGOROUS
SHOWERS AND THUNDERSTORMS. 03Z SREF INDICATES UP TO 30KTS EFFECTIVE
SHEAR IN PLACE. GIVEN DEEP CYCLONIC FLOW AND PRESENCE OF HYBRID
SYSTEM...WILL HAVE TO MONITOR FOR TRAINING CONVECTION. EARLY THIS
MORNING...ONE SUCH SITUATION AROSE JUST OUTSIDE BALTIMORE CITY WITH
A QUICK 2-3 INCHES OF RAINFALL AND SWIFT WATER RESCUES.

WITH STRATIFICATION...ANTICIPATE INCREASING COVERAGE OF
PRECIPITATION EARLY TONIGHT AS THE UPPER LOW BEGINS TO PASS
OVERHEAD. 09Z SREF INDICATES ELEVATED INSTABILITY WILL REMAIN IN
PLACE OVERNIGHT. GIVEN MOS BIAS LAST NIGHT...AND CONTINUED CLOUDY
REGIME...HAVE BUMPED UP LOWS FOR TONIGHT INTO THE 60S MOST
LOCATIONS.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
UPPER LOW CONTINUES TO FILL TO MORE OF A WEAK TROUGH SUNDAY...AND
PASSES OVER THE EASTERN FORECAST AREA. THUS...BEST CONVECTIVE
CHANCES WILL BE CLOSER TO THE CHESAPEAKE BAY. COOL/DRY ADVECTION
BEGINS TOMORROW AFTERNOON BEHIND THIS FEATURE ON NORTHWESTERLY
DOWNSLOPE FLOW. A BIT MORE SUNSHINE SHOULD ALLOW TEMPERATURES TO
REACH INTO THE 80S ACROSS A FEW LOCATIONS.
&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE MURKINESS OF THE PAST FEW DAYS WILL LIFT OUT FOR GOOD SUNDAY
NIGHT. MONDAY AND MONDAY NIGHT WILL BE CLEAR FOR THE MOST PART. THE
ONLY CAVEAT TO THAT IS FAIR WX CU THAT WILL POP UP MONDAY MIDDAY
WITH THE SUN EVAPORATING ALL THE MOISTURE IN THE GROUND FROM THE
PAST COUPLE OF DAYS.

TUE A SHORT WAVE APPROACHES WITH COOLER WEATHER BEHIND IT FOR THE
SECOND HALF OF THE WEEK. CHANCE OF SOME SHOWERS WITH THAT WAVE
SOMETIME TUE AND/OR TUE NIGHT...EVEN A TSTM POSSIBLE TUE AFTERNOON
WITH FORECAST CAPE NEARING 1000 J/KG...BUT NOTHING TOO ORGANIZED
EXPECTED.

BEHIND THAT...SIG COOLER AND FALLISH WEATHER SLIDES IN THRU THE END
OF THE WEEK. GFS EVEN HAS THE 850MB ZERO DEGREE LINE INTO OUR NW
COUNTIES BY FRI MORNING. COULD BE SOME 30S FOR THE FIRST TIME IN THE
HIGH ELEVATIONS...BUT NOT FORECASTING THAT ATTM AS THE GFS TENDS TO
OVEREMPHASIZE THE COLD AIR WITH THESE SURGES.
&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
COOL SEASON PATTERN PERSISTS AS AN UPPER LOW DRIFTS NORTHWARD OVER
THE REGION TONIGHT. ANTICIPATE AN INCREASE IN SHOWER AND
THUNDERSTORM COVERAGE AS A RESULT...WHICH SHOULD PLACE MOST
LOCATIONS INTO MVFR-IFR CATEGORY TONIGHT. TOMORROW IS A TRANSITION
DAY WITH THE TROUGH AXIS PASSING OVERHEAD AND THE INITIATION OF
NORTHWEST FLOW DURING THE AFTERNOON.

A COLD FRONT WILL MOVE THROUGH TUE AND TUE EVENING. THAT WILL BRING
A WIND SHIFT TO THE NW AS WELL AS A CHANCE OF SHOWERS AND TSTMS. OTW
VFR CONDITIONS EXPECTED WITH HIGH PRES MOVING IN BEHIND THE FRONT
FOR THE REST OF THE WEEK.
&&

.MARINE...
LIGHT TO MODERATE EASTERLY FLOW PERSISTS LATE THIS AFTERNOON ON THE
WARM SIDE OF THE FRONTAL ZONE. FLOW INCREASES AND BECOMES MORE
SOUTHERLY TONIGHT AS A WEAK AREA OF LOW PRESSURE ADVANCES
NORTH...BEFORE BACKING SOUTHEAST AHEAD OF THE NEXT BOUNDARY.

A COLD FRONT WILL PUSH THRU LATE TUE. THAT WILL BE FOLLOWED BY HIGH
PRES THRU THE WEEK. WINDS ARE EXPECTED TO REMAIN BELOW 15 KT SUN
NIGHT THRU SAT.
&&

.HYDROLOGY...
AS STATED IN PUBLIC DISCUSSION...SHOWERS AND THUNDERSTORMS ARE
TRAINING NORTHWARD ALONG THE CHESAPEAKE BAY INTO THE BALTIMORE METRO
AREA. SHOULD HEAVIER SHOWERS PERSIST...THIS AREA MAY SEE LOCALIZED
FLOODING THROUGH TONIGHT.

IFLOWS GAGES HAVE REPORTED 2-4 OF RAINFALL DURING THE PAST 24
HOURS IN THE HIGHER TERRAIN NEAR WAYNESBORO. THE MARFC HAS THUS
ADJUSTED 1HR FLASH FLOOD GUIDANCE TO BE ABOUT 0.75 AND 3HR
GUIDANCE ABOUT 1.25 IN THIS LOCALIZED AREA. WILL HAVE TO MONITOR
HEAVY RAIN POTENTIAL IN THIS AREA WHICH MAY LEAD TO FLASH FLOODING
LATE THIS AFTERNOON AND EVENING.
&&

.TIDES/COASTAL FLOODING...
TIDES ONCE AGAIN EXCEEDED ADVISORY LEVELS LAST NIGHT. IT APPEARS
THAT THE HIGHER TIDAL DEPARTURE ANOMALIES HAVE ADVANCED UPSTREAM
INTO THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE
BAY...COINCIDENT WITH THE WARM FRONT LIFTING TO THE NORTHWEST. WHILE
THE PRESSURE GRADIENT HAS WEAKENED AT THE MOUTH OF THE BAY...AM NOT
CONFIDENT THE SITUATION WILL ABATE BY NEXT HIGH TIDE...ESPECIALLY
CONSIDERING THE NEW MOON. HAVE EXTENDED THE COASTAL FLOOD ADVISORY
THROUGH THIS EVENING. WILL HAVE TO MONITOR THE TRACK OF KYLE INTO
EARLY NEXT WEEK AS THIS SYSTEM WILL BRING AN INFLUX OF HIGHER SEAS
ACROSS THE WESTERN ATLANTIC...WOULD COULD INHIBIT FLOW OUT OF THE
CHESAPEAKE BAY SYSTEM BETWEEN HIGH AND LOW TIDES.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ007-
     011-013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     VAZ052>055-057.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...CAS
NEAR TERM...SJR
SHORT TERM...SJR
LONG TERM...CAS
AVIATION...SJR/CAS
MARINE...SJR/CAS
HYDROLOGY...SJR
TIDES/COASTAL FLOODING...SJR
Hazardous weather outlook, Sep 27, 10:15 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 AM EDT SAT SEP 27 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1115 AM EDT SAT SEP 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR COASTAL FLOODING WILL BE POSSIBLE ALONG THE TIDAL POTOMAC
AND WESTERN SHORE OF THE CHESAPEAKE BAY AT TIMES OF HIGH TIDE
TODAY. TIDES ONE TO TWO FEET ABOVE ASTRONOMICAL NORMALS ARE EXPECTED.
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THESE LOCATIONS THROUGH
THIS EVENING.

LOCALIZED HEAVY RAINFALL IS POSSIBLE FROM THUNDERSTORMS ALONG
THE BAY AND BALTIMORE METRO AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-281000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1115 AM EDT SAT SEP 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TWO TO FOUR INCHES OF RAINFALL HAS OCCURRED THIS WEEKEND IN THE
HIGHER TERRAIN SOUTHEAST OF WAYNESBORO. SHOULD HEAVIER
SHOWERS OR THUNDERSTORMS CROSS THE AFOREMENTIONED AREA...LOCALIZED
FLASH FLOODING MAY OCCUR THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ROGOWSKI

In the hours before

Special weather statement, Sep 27, 1:34 PM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT SAT SEP 27 2008

MDZ005-006-011-271915-
CARROLL MD-NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
234 PM EDT SAT SEP 27 2008

...THUNDERSTORMS PRODUCING HEAVY RAIN TO AFFECT CARROLL AND
BALTIMORE COUNTIES...INCLUDING NORTHWESTERN PORTIONS OF THE CITY OF
BALTIMORE...

AT 234 PM EDT...DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS OVER
PIMLICO...MOVING NORTH AT 15 MPH. RAPID RAINFALL OF ONE INCH OR MORE
WILL BE POSSIBLE FROM THESE STORMS OVER AREAS THAT HAVE ALREADY SEEN
OVER TWO INCHES OF RAIN.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
MCDONOUGH...PIKESVILLE...TIMONIUM...OWINGS MILLS...COCKEYSVILLE AND
REISTERSTOWN.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE MINOR
FLOODING OF POOR DRAINAGE AREAS.

KRAMAR
Special weather statement, Sep 27, 5:14 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT SAT SEP 27 2008

VAZ041-051-272300-
CULPEPER VA-FAUQUIER VA-
614 PM EDT SAT SEP 27 2008

...HEAVY THUNDERSTORM TO AFFECT CULPEPER AND FAUQUIER COUNTIES...

AT 614 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
EXTREMELY HEAVY RAIN 2 MILES EAST OF ALANTHUS...MOVING NORTH AT 15
MPH.

DOPPLER RADAR INDICATED RAINFALL RATES OF ONE TO ONE AND ONE HALF
INCH PER HOUR OVER CENTRAL AND NORTHERN CULPEPER COUNTY AND WEST
CENTRAL FAUQUIER COUNTY...FROM NEAR BRANDY STATION TO NEAR
CRESTHILL.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
JEFFERSONTON...OPAL...BRANDY STATION...AND RIXEYVILLE.

INTENSE RAINFALL MAY LEAD TO PONDING OF WATER...OR MINOR FLOODING OF
RURAL ROADWAYS.

KRAMAR
Special weather statement, Sep 27, 5:24 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EDT SAT SEP 27 2008

VAZ028-031-WVZ050>052-272315-
CLARKE VA-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
624 PM EDT SAT SEP 27 2008

...THUNDERSTORMS PRODUCING HEAVY RAINFALL IN CLARKE...HAMPSHIRE...
BERKELEY...MORGAN AND FREDERICK COUNTIES...

AT 624 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
RAINFALL RATES OF TWO TO TWO AND ONE HALF INCH PER HOUR ALONG A LINE
EXTENDING FROM 4 MILES WEST OF UNGER TO 3 MILES SOUTH OF GLENGARY TO
3 MILES EAST OF ALBIN...MOVING NORTH AT 10 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE CEDAR
GROVE...WINCHESTER...UNGER...GLENGARY AND OAKLAND.

SUCH STORMS COULD PRODUCE PONDING OF WATER ON ROADWAYS AND MAY
RESULT IN MINOR STREET FLOODING.

KRAMAR
Local storm report, Sep 27, 6:01 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
701 PM EDT SAT SEP 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      1 NNE DUNDALK           39.28N 76.49W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            GERMAN HILL AND NORTH POINT ROAD CLSOED DUE TO HIGH
            WATER. TIME APPROXIMATE.

0315 PM     FLASH FLOOD      W RUXTON                39.40N 76.65W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            RUXTON ROAD AT CIRCLE ROAD CLOSED DUE TO HIGH WATER. TIME
            APPROXIMATE.

0330 PM     FLASH FLOOD      1 SSW OWINGS MILLS      39.40N 76.80W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            OWINGS MILLS BLVD AT RED RUN BLVD CLOSED DUE TO HIGH
            WATER. TIME APPROXIMATE.

0430 PM     FLASH FLOOD      1 SW PIKESVILLE         39.38N 76.72W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            OLD COURT ROAD AT PARK HEIGHTS AVE CLOSED DUE TO HIGH
            WATER. WATER RESCUES REQUIRED.

0500 PM     FLASH FLOOD      1 ESE BUTLER            39.53N 76.71W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            WESTERN RUN OVERFLOWING IN THE BELFAST AREA...RESULTING
            IN ROAD CLOSURES.

0615 PM     FLASH FLOOD      1 SW HUNT VALLEY        39.49N 76.65W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            YORK ROAD CLOSED AT WIGHT AVE

0630 PM     FLASH FLOOD      2 W COCKEYSVILLE        39.48N 76.66W
09/27/2008                   BALTIMORE          MD   EMERGENCY MNGR

            BEAVER DAM ROAD CLOSED NEAR INTERSTATE 83

&&

HTS
Local storm report, Sep 27, 6:40 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT SAT SEP 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      1 E MOUNT WASHINGTON    39.37N 76.65W
09/27/2008                   BALTIMORE CITY     MD   TRAINED SPOTTER

            JONES FALLS OUT OF ITS BANKS NEAR FALLS ROAD AND SMITH
            AVE. BRIDGES CLOSED ALONG SMITH AVE. PARKING LOTS UNDER
            WATER. START TIME APPROXIMATE. FLOODING ONGOING AT 630
            PM.

&&

HTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Morgan

When
September 27, 7:25 PM EST to 9:00 PM EST
Where
Morgan County, 0.28 mi NW of Largent to 0.17 mi NNE of Largent
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.483, -78.384

Route 9 was closed near the village of Largent due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, September 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135927.